|Are changes in liver fibrosis related to changes in dermal scarring?
Aug 13, 2003
After around six months on tx, I suddenly experienced severe itching in the crook of both arms and noticed that the skin directly above my veins was both discoloured and irregular. These bumps appeared to be both in the veins underneath, as well as in the skin itself.
Normally, my veins are very difficult to see and it is a challenge for med staff to draw my blood or to start an IV. After this initial inflammation the problem spontaneously subsided, but then re-emerged a couple of weeks later and has snce remained. My doctor and the nurse who draws my blood had no explanation to offer.
Last week, I ended tx a bit prematurely after 45 injections. The hypertrophic scarring is now very evident in all the places I have ever had a needle inserted, including in a few places that have only been used once or twice. I've heard of other people commenting about changes in old scar tissue, but have been unable to find any articles explaining this.
Since IFN reportedly reverses fibrosis, I'm curious as to how this relates to what I am currently experiencing. My understanding is that hypertrophic scarring occurs from the deposition of collagen. Has anyone studied what actually happens to the liver and whether this surface scarring relates to it?
BTW, I am (was?) 1a and was undetectable at week 10 of tx. This condition is not due to weight loss during tx, since it occurred after I had already regained some of the pounds initially lost.
| Response from Dr. Dieterich
You may have some scarring from ribavirin rash. This should gradually go away after several months. It has nothing to do with fibrosis in the liver. Your liver should be much better if not completely better by now! Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Scars That Appear From Hiv On Skin
- Can You Get AIDS From Touching An Open Scab?
- Sex With A Prostitute Could I HAVE AIDS
- Blood In Urine After Eating Food Made By Someone With HIV Worried I Have HIV
- Eye Floaters After Vaginal Sex Without Condom Does It Mean I Have HIV
- Floaters After Touching Open Wound Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.